Alert archive / Maine / Wind Chill Advisories in 2007

Wind Chill Advisory 6, NWS Caribou, ME

February 12, 20075 counties in Maine

NWS Caribou, ME issued this wind chill advisory at Feb 12, 2007, 4:00 AM EST for 5 counties in Maine. It took effect at Feb 12, 2007, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2007, 4:00 AM EST (09:00 UTC)
In effect from
Feb 12, 2007, 7:00 PM EST
Expired
Feb 13, 2007, 11:00 AM EST
In force
16 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 82 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 8:13 PM EST, 7 hours 47 minutes earlier.

Area forecast discussion, Feb 11, 8:13 PM EST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
813 PM EST SUN FEB 11 2007

.SYNOPSIS...HIGH PRESSURE WILL MOVE EAST OF THE REGION OVERNIGHT
WHILE A WEAK AREA OF LOW PRESSURE APPROACHES FROM THE WEST. THIS
LOW WILL MOVE THROUGH NORTHERN MAINE WITH SOME LIGHT SNOW SHOWERS BY
MONDAY MORNING. AN ARCTIC FRONT WILL THEN FOLLOW THE LOW AND CROSS
THE STATE BY MIDDAY MONDAY. COLD ARCTIC HIGH PRESSURE WILL BUILD
ACROSS THE REGION ON TUESDAY UNDER A BRISK NORTHWEST WIND. LOW
PRESSURE WILL EXIT THE MID ATLANTIC STATES TUESDAY NIGHT AND TRACK
TOWARDS THE GULF OF MAINE ON WEDNESDAY WITH SNOW LIKELY FOR THE
REGION STARTING LATE WEDNESDAY.

&&

.UPDATE /TONIGHT/...
FAVORABLE CONDITIONS FOR RADIATIONAL COOLING HAVE ALLOWED
TEMPERATURES TO FALL RAPIDLY IN SOME AREAS THIS
EVENING...PARTICULARLY ACROSS EASTERN/DOWNEAST PORTIONS OF THE
FORECAST AREA. HAVE UPDATED SOME ZONE GROUPS TO ACCOUNT FOR THESE
TEMPERATURE FALLS. SATELLITE IMAGERY SHOWS CLOUDS REACHING WESTERN
PORTIONS OF THE FORECAST AREA IN ADVANCE OF AN APPROACHING LOW.
THESE CLOUDS WILL ADVANCE ACROSS THE REGION OVER THE NEXT FEW HOURS
STABILIZING TEMPERATURES.

&&

.PREV DISCUSSION...

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE RIDGE CRESTING THE FORECAST AREA THIS AFTERNOON
WITH GENERALLY CLEAR SKIES. RIDGE WILL MOVE EAST OF THE REGION
THIS EVENING AS WEAK LOW PRESSURE APPROACHES FROM THE WEST. HIGH
CLOUDS SPILLING INTO WESTERN SECTIONS ALREADY WITH THIS SYSTEM AND
CLOUDS WILL CONTINUE TO SPREAD ACROSS THE REGION TONIGHT. MODELS
INDICATE SHORTWAVE TROUGH WILL QUICKLY MOVE ACROSS NORTHERN
SECTIONS AFTER MIDNIGHT WITH SNOW SHOWERS MAINLY OVER NORTHERN AND
CENTRAL SECTIONS BEFORE SUNRISE. THEN ARCTIC FRONT WILL QUICKLY
CROSS THE STATE LATE MONDAY MORNING WITH WINDS INCREASING FROM THE
WEST. SNOW SHOWERS ALSO MAY ACCOMPANY ARCTIC FRONT AS IT CROSSES
THE STATE. HOWEVER WITH LIMITED MOISTURE DO NOT EXPECT MUCH IN THE
WAY OF SNOW ACCUMULATION.

ARCTIC AIR SURGES ACROSS THE REGION MONDAY NIGHT WITH BRISK
NORTHWEST WINDS PRODUCING POSSIBLE WIND CHILL PROBLEMS.

&&

.MEDIUM TERM /TUESDAY THROUGH WEDNESDAY/...
BRISK NWRLY FLOW AND ANOTHER SURGE OF ARCTIC HGH PRES TO START
THE MED TERM BUT THIS XPCTD TO RELAX TUE NGT AND WED AS FLOW ALOFT
BEGINS TO BACK SWRLY IN ADVANCE OF PSBL STORM SYSTEM IN THE LONGER
TERM AND SFC PRES GRADIENT RELAXES AS SFC RDG AXIS BUILDS ACROSS
THE AREA TUE NGT... MAY NEED WND CHILL ADV TO START THINGS OFF TUE
AM BUT OTHRWS XPCT RATHER QUIET WX CONDS W/ MODERATING TEMPS THRU
TUE NGT AS WE AWAIT THE UPCOMING STORM SYSTEM XPCTD TO AFFECT THE
FA LATER WED INTO THU. INTRODUCED CHC POPS INTO THE SWRN FA LATE
WED AM W/ LIKELY POPS ALL BUT FAR ERN AREAS BY LATE WED AS XPCTD
PRECIP SHIELD FROM THE UPCOMING SYSTEM ADVANCES NE PER BLEND OF
THE LATEST NAM/GFS...

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A DEEP LOW PRESSURE SYSTEM WILL TRACK UP THE EAST COAST AND WILL
BE CENTERED OVER LONG ISLAND BY THE START OF THE PERIOD. A
SECONDARY LOW FARTHER OUT IN THE ATLANTIC WILL DEEPEN RAPIDLY AND
BECOME THE PRIMARY LOW BY MIDDAY. THIS NEW LOW WILL TRACK NORTH
ACROSS YARMOUTH NOVA SCOTIA THEN ON INTO NEW BRUNSWICK. AT THIS
TIME THERE IS STILL SOME UNCERTAINTY...BUT IT APPEARS THAT THE
PRECIP WILL BE SNOW ACROSS THE NORTH...SNOW MIXED WITH SOME FROZEN
OR FREEZING PRECIP ACROSS THE EAST...AND SNOW CHANGING TO FREEZING
RAIN FOR DOWN EAST. THE PRECIP MAY CHANGE TO RAIN ALONG THE COAST.
BY DAY 5 THE LOW WILL BE CENTERED OVER CENTRAL NEW BRUNSWICK
PULLING WRAP AROUND PRECIP TO THE REGION. THE LOW WILL BEGIN TO
FILL AS IT BECOMES VERTICALLY STACK. IT WILL BACK ACROSS NEW
BRUNSWICK ACROSS THE CROWN OF MAINE OR QUEBEC PROVINCE ON
SATURDAY AND BECOME QUASI-STATIONARY THROUGH THE END OF THE
PERIOD.

&&

.AVIATION /20Z-18Z/...
MAINLY VFR THE NEXT 24 HOURS ALL SITES. AS LOW PRESSURE MOVES
ACROSS NORTHERN SECTIONS...SNOW SHOWERS MAY REDUCE VSBY AND
CEILINGS FOR BRIEF PERIODS AT KCAR AND KPQI FROM 06Z TO 15Z. WINDS
WILL INCREASE FROM THE WEST AFTER 15Z WITH GUSTS AS HIGH AS 25 KT
AFTER 18Z.

&&

.MARINE...
QUITE OVER THE WATERS TONIGHT AS THE HIGH PRESSURE RIDGE MOVES
ACROSS THE WATERS. WINDS WILL INCREASE FROM THE WEST MONDAY INTO
MONDAY NIGHT AS ARCTIC FRONT CROSSES THE WATERS DURING MONDAY
AFTERNOON. GALE FORCE WINDS POSSIBLE MONDAY NIGHT WITH STRONGEST
COLD AIR ADVECTION. COMBINATION OF ARCTIC AIR AND STRONG WINDS
WILL PRODUCE MODERATE FREEZING SPRAY BY MONDAY EVENING.

MEDIUM AND LONG TERM: WILL LIKELY START THE MED TERM W/ SCA CONDS
TUE AM IN BRISK NW FLOW BEHIND MONDAYS ARCTIC FRONT... CONDS
SHOULD QUIET DOWN LATER TUE INTO TUE NGT AS PRES GRADIENT RELAXES
UNDER INCRSD SFC RIDGING THEN XPCT WNDS/SEAS TO INCRS WED INTO THU
IN RESPONSE TO THE APPROACHING COASTAL STORM. XPCT AT LEAST GLWS
WILL BE NEEDED AND PSBLY STORM WARNINGS DEPENDING ON THE FINAL
TRACK OF THIS STORM...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&

UPDATE...NORCROSS
SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...NORTON/KHW
AVIATION...FOSTER/NORTON
Hazardous weather outlook, Feb 11, 4:30 AM EST, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
430 AM EST SUN FEB 11 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-120930-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
430 AM EST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT SNOW IS EXPECTED ACROSS NORTHERN AND MOUNTAIN LOCATIONS
LATE TONIGHT. ANY ACCUMULATION WILL BE LESS THAN AN INCH.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BRISK NORTHWEST WINDS AND TEMPERATURES IN THE SINGLE DIGITS ABOVE
AND BELOW ZERO MAY RESULT IN DANGEROUS WIND CHILL TEMPERATURES
MONDAY NIGHT.

LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE MID ATLANTIC COAST
EARLY WEDNESDAY...THEN RAPIDLY INTENSIFY AS IT MOVES TOWARD THE
GULF OF MAINE BY THURSDAY MORNING. THIS SYSTEM HAS THE POTENTIAL
OF BRINGING A SIGNIFICANT SNOW EVENT TO THE REGION DURING THE
MIDDLE AND END OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FITZSIMMONS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:00 AM ESTWind Chill WarningCARAroostook, Piscataquis, Somerset31 hr
Feb 12, 4:00 AM ESTWinter Storm WatchCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington36 hr

Nearby

Wind Chill Advisories in Maine, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.